Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 296, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 6, 1997, 3:16 PM CDT for Angelina County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1997, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 6, 1997, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 062016 RRA SVRSHV TXC005-062100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 316 PM CDT SUN JUL 6 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM CDT FOR THE FOLLOWING AREA... IN EAST TEXAS ...ANGELINA COUNTY AT 315 PM CDT DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF ZAVALLA MOVING NORTHEAST AT 15 MPH. EXPECT WINDS OF 60 MPH...LARGE HAIL...DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 4/10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:17 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 6, 10:17 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CDT SUN JUL 6 1997 QUICK LOOK AT NEW MODELS...INDICATE UPPER LEVEL LOW/VORT MAX OVER CENTRAL TX IS MOVING A LITTLE FASTER THAN PREVIOUS MODELS. COMPLEX OF STORMS OVER NORTH TX HAS PRODUCED AN OUTFLOW BOUNDARY ACROSS EAST TX AND OLD FRONTAL BOUNDARY EXTENDS SOUTHEAST LA TO BETWEEN LCH AND POE TO NEAR CLL. ALL THESE SHOULD HELP FOCUS TSTMS THIS AFTN WITH DAYTIME HEATING. MAY HAVE TO MAKE A FEW ADJUSTMENTS TO MONDAY...WITH FASTER MOVEMENT OF SYSTEM...BUT WILL WAIT AND SEE ALL OF NEW DATA FIRST. SOME MICROBURSTS ARE POSSIBLE THIS AFTN...SO WILL PROBABLY NEED TO WORD FORECAST FOR WINDS STRONG AND GUSTY NEAR TSTMS. OTHERWISE ONLY A FEW MINOR CHANGES TO CURRENT FORECAST. IV
In the hours before
Special weather statement, Jul 6, 9:53 AM CDT, 5 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 951 AM CDT SUN JUL 6 1997 A STRONG UPPER LEVEL STORM SYSTEM OVER NORTH CENTRAL TEXAS THIS MORNING WILL MOVE SLOWLY EAST ACROSS THE FOUR STATE REGION TODAY AND MONDAY. A WEAKENING COMPLEX OF STORMS AHEAD OF THIS SYSTEM THIS MORNING WAS OVER THE EASTERN PORTIONS OF NORTH CENTRAL TEXAS. AAT 950 AM THE LEADING EDGE OF THIS COMPLEX EXTENDED FROM WEST OF PARIS TO WEST OF SULPHUR TO NEAR ATHENS. AN OUTFLOW BOUNDARY FROM THIS COMPLEX WILL MOVE EAST INTO EAST TEXAS THIS AFTERNOON AND SERVE AS A FOCUS FOR THUNDERSTORMS TO FORM ALONG. THE AIRMASS OVER EAST TEXAS AND NORTH LOUISIANA IS MOIST AND UNSTABLE. HOWEVER THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. HOWEVER ISOLATED STORMS MAY PRODUCE STRONG MICROBURST WINDS AND POSSIBLY HAIL ALONG WITH HEAVY RAINS. THE STORMS WILL BE SLOW MOVING AND THE MAIN THREAT WILL BE HEAVY RAINS. STORM SPOTTER AND EMERGENCY MANAGEMENT OFFICALS ARE NOT EXPECTED TO BE ACTIVATED THIS AFTERNOON OR EVENING. IV
Special weather statement, Jul 6, 9:54 AM CDT, 5 hours 22 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 954 AM CDT SUN JUL 6 1997 A STRONG UPPER LEVEL STORM SYSTEM OVER NORTH CENTRAL TEXAS THIS MORNING WILL MOVE SLOWLY EAST ACROSS THE FOUR STATE REGION TODAY AND MONDAY. A WEAKENING COMPLEX OF STORMS AHEAD OF THIS SYSTEM THIS MORNING WAS OVER THE EASTERN PORTIONS OF NORTH CENTRAL TEXAS. AT 950 AM THE LEADING EDGE OF THIS COMPLEX EXTENDED FROM WEST OF PARIS TO WEST OF SULPHUR TO NEAR ATHENS. AN OUTFLOW BOUNDARY FROM THIS COMPLEX WILL MOVE EAST INTO EAST TEXAS THIS AFTERNOON AND SERVE AS A FOCUS FOR THUNDERSTORMS TO FORM ALONG. THE AIRMASS OVER EAST TEXAS AND NORTH LOUISIANA IS MOIST AND UNSTABLE. HOWEVER THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. HOWEVER ISOLATED STORMS MAY PRODUCE STRONG MICROBURST WINDS AND POSSIBLY HAIL ALONG WITH HEAVY RAINS. THE STORMS WILL BE SLOW MOVING AND THE MAIN THREAT WILL BE HEAVY RAINS. STORM SPOTTER AND EMERGENCY MANAGEMENT OFFICALS ARE NOT EXPECTED TO BE ACTIVATED THIS AFTERNOON OR EVENING. IV
Local storm report, Jul 6, 1:42 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 PM CDT SUN JUL 06 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 PM KILGORE TX WIND DAMAGE
07/06/97 GREGG TREES AND POWERLINES DOWN.
0110 PM LONGVIEW TX WIND DAMAGE
07/06/97 GREGG POWERLINE DOWN IN
NORTHEAST LONGVIEW.
10Local storm report, Jul 6, 1:46 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 PM CDT SUN JUL 06 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 PM KILGORE TX WIND DAMAGE
07/06/97 GREGG TREES AND POWERLINES DOWN.
0110 PM LONGVIEW TX WIND DAMAGE
07/06/97 GREGG POWERLINE DOWN IN
\ NORTHEAST LONGVIEW.
10Local storm report, Jul 6, 2:14 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
214 PM CDT SUN JUL 06 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM 15 S HENDERSON TX .88 INCH HAIL
07/06/97 RUSK NICKEL SIZE HAIL REPORTED
BY STORM SPOTTER ON HWY
259.
0200 PM 10 NW LUFKIN TX WIND DAMAGE
07/06/97 ANGELINA TREES AND POWERLINES DOWN
AT THE INTERSECTION OF HWY
103 AND HWY 7.
0205 PM 10 NW LUFKIN TX 1.75 INCH HAIL
07/06/97 ANGELINA MARBLE TO GOLFBALL SIZE
HAIL FELL FOR 3-5 MILES
ALONG HWY 69.
0205 PM GARRISON TX WIND DAMAGE
07/06/97 NACOGDOCHES TREES AND POWERLINES DOWN.
ONE CAR HIT A TREE...AND A
HAYTRUCK JACK-KNIFED
TRYING TO AVOID HITTING
THE CAR. NO INJURIES.
10Local storm report, Jul 6, 2:17 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
214 PM CDT SUN JUL 06 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM 15 S HENDERSON TX .88 INCH HAIL
07/06/97 RUSK NICKEL SIZE HAIL REPORTED
BY STORM SPOTTER ON HWY
259.
0200 PM 10 NW LUFKIN TX WIND DAMAGE
07/06/97 ANGELINA TREES AND POWERLINES DOWN
AT THE INTERSECTION OF HWY
103 AND HWY 7.
0205 PM 10 NW LUFKIN TX 1.75 INCH HAIL
07/06/97 ANGELINA MARBLE TO GOLFBALL SIZE
HAIL FELL FOR 3-5 MILES
ALONG HWY 69.
0205 PM GARRISON TX WIND DAMAGE
07/06/97 NACOGDOCHES TREES AND POWERLINES DOWN.
ONE CAR HIT A TREE...AND A
HAYTRUCK JACK-KNIFED
TRYING TO AVOID HITTING
THE CAR. NO INJURIES.
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:37 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 53 min |
| Jul 6, 1:07 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 53 min |
| Jul 6, 1:54 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 66 min |
| Jul 6, 1:57 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 63 min |
| Jul 6, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.